Alert archive / Tennessee / Tornado Warnings in 1999
Tornado Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 5, 1999, 10:21 PM CDT for Macon County, Trousdale County, Tennessee. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 5, 1999, 10:21 PM CDT (03:21 UTC)
- Expired
- May 5, 1999, 11:10 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Macon County, TN, Trousdale County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 10:31 PM CDT | Thunderstorm Wind | West Portion, TN | Trees and power lines were down in the western part of the county. Some homes had roof damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 6:45 PM CDT | Tornado Watch | SPC | 5 hr |
| May 5, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1420 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS54 KOHX 060322 RRA TORBNA TNC111-169-060410- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1021 PM CDT WED MAY 5 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... MACON COUNTY IN MIDDLE TENNESSEE TROUSDALE COUNTY IN MIDDLE TENNESSEE * UNTIL 1110 PM CDT * AT 1019 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTERS INDICATED A TORNADO 6 MILES NORTHWEST OF HARTSVILLE OR 4 MILES WEST OF GREEN GROVE... MOVING NORTHEAST AT 50 MPH. * TORNADO IS EXPECTED TO BE NEAR... GREEN GROVE AT 1020 PM CDT EULIA AT 1025 PM CDT NEW ZION AT 1025 PM CDT ROCKY MOUND AT 1030 PM CDT HAYSVILLE AT 1035 PM CDT A TORNADO IS ON THE GROUND GO TO THE BASEMENT IF A BASEMENT IS NOT AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR SD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 5, 8:40 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 5, 8:40 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT WED MAY 5 1999 THUNDERSTORMS W/ ACCOMPANYING WARNINGS KEEPING US BUSY TONITE. BACK EDGE OF CURRENT ACTIVITY MAY SHUT OFF PRECIP A LITTLE EARLIER THAN EXPECTED...WILL KEEP AN EYE ON. FOR NOW...SEE NO NEED TO UPDATE CURRENT ZONE PACKAGE. MAG
In the hours before
Local storm report, May 5, 8:56 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...COR TO REMOVE HOUSTON COUNTY ENTRY
NATIONAL WEATHER SERVICE NASHVILLE TN
856 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
645 PM CUMBERLAND CITY TN TORNADO ON HIGHWAY 149
05/05/99 STEWART REPORTED BY LAW ENFORCMENT
658 PM TN TORNADO ALONG HIGHWAY 149
05/05/99 MONTGOMERY SOUTHWEST OF CLARKSVILLE
REPORTED BY SPOTTER
812 PM BUFFALO TN TORNADO REPORTED BY FIRE
05/05/99 HUMPHREYS DEPARTMENT
820 PM CLIFTON TN TREES AND POWER LINES DOWN
05/05/99 WAYNE REPORTED BY SPOTTER
821 PM LINDEN TN TREES DOWN...CHURCHES AND
05/05/99 PERRY HOMES DAMAGED REPORTED
BY LAW ENFORCEMENT
830 PM COLLINWOOD TN TREES DOWN REPORTED BY
05/05/99 WAYNE SPOTTER
847 PM LAWRENCEBURG 6 W TN QUARTER-SIZE HAIL REPORTED
05/05/99 LAWRENCE BY SPOTTER
08Local storm report, May 5, 9:04 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
904 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
324 AM TN FEW TREES DOWN IN EASTERN
05/05/99 HOUSTON HOUSTON COUNTY REPORTED
BY LAW ENFORCEMENT
08Local storm report, May 5, 9:12 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
854 PM TN TREES AND POWER LINES
05/05/99 LAWRENCE DOWN 1 S OF HWY 241/HWY
64 INTERSECTION
REPORTED BY SPOTTER
08Local storm report, May 5, 9:27 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
910 PM DICKSON TN TREES DOWN AND TRAILER
05/05/99 DICKSON HOME SPLIT IN HALF
REPORTED BY EMA
08Local storm report, May 5, 9:54 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
954 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
917 PM FAIRVIEW TN SMALL TREES ACROSS ROAD
05/05/99 WILLIAMSON REPORTED BY SPOTTER
929 PM LEWISBURG TN DIME-SIZE HAIL
05/05/99 MARSHALL REPORTED BY EMA
934 PM ASHLAND CITY TN 60 MPH WIND GUST
05/05/99 CHEATHAM REPORTED BY SPOTTER
934 PM BELLEVIEW TN 60 MPH WIND GUST
05/05/99 DAVIDSON REPORTED BY SPOTTER
935 PM BELLEVIEW TN 70 MPH WIND GUST
05/05/99 DAVIDSON REPORTED BY SPOTTER
937 PM NASHVILLE TN TORNADO 2 W OF DOWNTOWN
05/05/99 DAVIDSON NASHVILLE REPORTED BY
LAW ENFORCEMENT
945 PM TN WIDESPREAD TREES DOWN
05/05/99 DAVIDSON ACROSS WESTERN DAVIDSON
COUNTY REPORTED BY EMA
08Local storm report, May 5, 10:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
830 PM LINDEN TN LARGE TREES AND POWER
05/05/99 PERRY LINES DOWN ON AIRPORT
ROAD REPORTED BY SPOTTER
915 PM ETHRIDGE TN LARGE OAK TREE ON HOUSE
05/05/99 LAWRENCE REPORTED BY EMA
915 PM LAWRENCEBURG TN VEHICLE BLOWN OFF ROAD
05/05/99 LAWRENCE IN NORTH LAWRENCEBURG
REPORTED BY EMA
934 PM NASHVILLE TN ROOF OFF HOUSE AT 10TH
05/05/99 DAVIDSON AND MONROE REPORTED BY
EMA
940 PM MURFREESBORO TN POWER LINES AND TREES
05/05/99 RUTHERFORD DOWN...70-80 MPH GUST
AT FESSLERS LANE
REPORTED BY SPOTTER
957 PM JOELTON TN TREE ON TOP OF CAR
05/05/99 DAVIDSON REPORTED BY SPOTTER
1007 PM PLEASANT VIEW TN 60 MPH WIND GUST
05/05/99 CHEATHAM REPORTED BY SPOTTER
1007 PM NASHVILLE TN TORNADO AT ASHLAND CITY
05/05/99 DAVIDSON HWY/OLD HICKORY BLVD
INTERSECTION REPORTED BY
EMA
1028 PM GALLATIN TN TORNADO HWY 31/HWY 109
05/05/99 SUMNER BYPASS REPORTED BY
SPOTTER AND LAW
ENFORCEMENT
08The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:52 PM CDT | Tornado Warning | OHX | Decatur, Perry | 63 min |
| May 5, 8:14 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 31 min |
| May 5, 8:20 PM CDT | Tornado Warning | OHX | Benton, Humphreys | 50 min |
| May 5, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 49 min |
| May 5, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 46 min |
| May 5, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 59 min |
| May 5, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Williamson | 57 min |
| May 5, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 57 min |
| May 5, 9:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 56 min |
| May 5, 9:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 46 min |
| May 5, 9:40 PM CDT | Tornado Warning | OHX | Davidson | 30 min |
| May 5, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 49 min |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Benton, Decatur, Houston, Humphreys, Perry, Stewart | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Williamson | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Marshall, Rutherford, Wilson | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Sumner | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Giles, Hickman, Maury | 6 hr |
| May 5, 10:05 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 50 min |
| May 5, 10:07 PM CDT | Tornado Warning | OHX | Sumner | 48 min |
| May 5, 10:25 PM CDT | Tornado Warning | OHX | DeKalb, Warren | 50 min |
| May 5, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 46 min |
| May 5, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 46 min |
| May 5, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 49 min |
| May 5, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 49 min |
| May 5, 10:50 PM CDT | Tornado Warning | OHX | Putnam, White | 50 min |
| May 5, 11:07 PM CDT | Tornado Warning | OHX | Fentress, Overton | 63 min |
| May 5, 11:14 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 46 min |
| May 5, 11:14 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 46 min |
| May 5, 11:57 PM CDT | Flash Flood Warning | OHX | Franklin, Grundy | 4 hr |
| May 6, 4:05 AM CDT | Flash Flood Warning | OHX | Franklin, Grundy | 3 hr |
Nearby
Tornado Warnings in Tennessee, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.